Biblioteca de la Universidad Complutense de Madrid

Asymptotics for some nonlinear damped wave equation: finite time convergence versus exponential decay results


Díaz Díaz, Jesús Ildefonso y Baji, B. y Cabot, Alexandre (2007) Asymptotics for some nonlinear damped wave equation: finite time convergence versus exponential decay results. Annales de l'Institut Henri Poincare (C) Non Linear Analysis, 24 (6). pp. 1009-1028. ISSN 0294-1449

[img] PDF
Restringido a Sólo personal autorizado del repositorio hasta 31 Diciembre 2020.


URL Oficial:


Given a bounded open set Omega subset of R-n and a continuous convex function Phi: L-2(Omega) -> R, let us consider the following damped wave equation u(tt) - Delta u + partial derivative Phi(u(t)) 0, (t, x) is an element of (0, +infinity) x Omega, (S) under Dirichlet boundary conditions. The notation partial derivative Phi refers to the subdifferential of Phi in the sense of convex analysis. The nonlinear term partial derivative Phi allows to modelize a large variety of friction problems. Among them, the case Phi = vertical bar.vertical bar L-1 corresponds to a Coulomb friction, equal to the opposite of the velocity sign. After we have proved the existence and uniqueness of a solution to (S), our main purpose is to study the asymptotic properties of the dynamical system (S). In two significant situations, we bring to light an interesting phenomenon of dichotomy: either the solution converges in a finite time or the speed of convergence is exponential as t -> +infinity. We also give conditions which ensure the finite time stabilization of (S) toward some stationary solution.

Tipo de documento:Artículo
Palabras clave:solid friction; motion; damped wave equation; dry friction; second-order differential inclusion; finite time extinction; exponential decay
Materias:Ciencias > Matemáticas > Ecuaciones diferenciales
Código ID:15287

S. Adly, H. Attouch, A. Cabot, Finite time stabilization of nonlinear oscillators subject to dry friction, in: P. Alart, O. Maisonneuve, R.T. Rockafellar (Eds.), Progresses in Nonsmooth Mechanics and Analysis, in: Advances in Mathematics and Mechanics, Kluwer, 2006, pp. 289–304.

B. Baji, A. Cabot, An inertial proximal algorithm with dry friction: finite convergence results, Set Valued Anal. 14 (1) (2006) 1–23.

A. Bamberger, H. Cabannes, Mouvement d'une corde vibrante soumise à un frottement solide, C. R. Acad. Sci. Paris Sér. I Math. 292 (1981) 699–702.

V. Barbu, T. Precupanu, Convexity and Optimization in Banach Spaces, second ed., D. Reidel, Dordrecht, 1986.

N. Bogolioubov, I. Mitropolski, Les méthodes asymptotiques en théorie des oscillations non linéaires, Gauthier-Villars, Paris, 1962.

H. Brézis, Problèmes unilatéraux, J. Math. Pures Appl. 51 (1972) 1–168.

H. Brézis, Opérateurs maximaux monotones et semi-groupes de contractions dans les espaces de Hilbert, Math. Studies, vol. 5, North-Holland, Amsterdam, 1973.

B. Brogliato, Nonsmooth Mechanics, second ed., Springer CCES, London, 1999.

H. Cabannes, Mouvement d'une corde vibrante soumise à un frottement solide, C. R. Acad. Sci. Paris Sér. A-B 287 (1978) 671–673.

H. Cabannes, Study of motions of a vibrating string subject to solid friction, Math. Methods Appl. Sci. 3 (1981) 287–300.

A. Cabot, Stabilization of oscillators subject to dry friction: finite time convergence versus exponential decay results, Trans. Amer. Math. Soc., in press.

T. Cazenave, A. Haraux, An introduction to Semilinear Evolution Equations, Oxford Lecture Series in Mathematics and its Applications, vol. 13, 1998.

C.M. Dafermos, M. Slemrod, Asymptotic behavior of non linear contraction semi-groups, J. Funct. Anal. 12 (1973) 97–106.

J.I. Díaz, V. Millot, Coulomb friction and oscillation: stabilization in finite time for a system of damped oscillators, in: XVIII CEDYA: Congress on Differential Equations and Applications/VIII CMA: Congress on Applied Mathematics, Tarragona, 2003.

J.K. Hale, Asymptotic Behavior of Dissipative Systems, Mathematical Surveys and Monographs, vol. 25, Amer. Math. Soc., Providence, RI, 1988.

A. Haraux, Opérateurs maximaux monotones et oscillations forcées non linéaires, Thèse, Université Pierre et Marie Curie, Paris, 1978.

A. Haraux, Comportement à l'infini pour certains systèmes dissipatifs non linéaires, Proc. Roy. Soc. Edinburgh Sect. A 84 (1979) 213–234.

A. Haraux, Nonlinear Evolution Equations. Global Behavior of Solutions, Lecture Notes in Mathematics, vol. 841, Springer-Verlag, New York, 1981.

A. Haraux, Systèmes dynamiques dissipatifs et applications, RMA, vol. 17, Masson, Paris, 1991.

P.D. Panagiotopoulos, Inequality Problems in Mechanics and Applications, Birkhäuser, Boston, 1985.

R.T. Rockafellar, R. Wets, Variational Analysis, Springer, Berlin, 1998.

R. Temam, Infinite-Dimensional Dynamical Systems in Mechanics and Physics, Applied Mathematical Sciences, vol. 68, Springer-Verlag, New York, 1988.

Depositado:21 May 2012 10:03
Última Modificación:06 Feb 2014 10:20

Sólo personal del repositorio: página de control del artículo